How to soothe drugs-induced rashes
Adverse reactions to medication frequently present as skin-related symptoms, regardless of the patient's age or duration of medication use. Individuals who have been taking a particular medication for an extended period are not immune to those reactions.
Even when the active ingredient is ingested or administered through injection, it is possible to develop a rash. This information is highlighted in the health magazine "Apotheken Umschau." According to Dr. Markus Zieglmeier, a pharmacist from Erding, this occurrence is more common when starting a new medication, adjusting the dosage, or switching to a different brand.
Painkillers and antibiotics are among the common culprits that can trigger allergic reactions. According to Zieglmeier, individuals with asthma, in particular, should exercise caution when using painkillers like aspirin or ibuprofen, as these can exacerbate breathing difficulties. It is advisable for people with allergic asthma to always seek guidance regarding the use of painkillers. Additionally, it is important to note that certain active ingredients can make the skin more sensitive to UV light, potentially leading to redness.
How to respond properly to skin reactions:
• If you experience nausea, shortness of breath, or circulatory problems after taking medication, call 112. These symptoms may indicate an allergic shock.
• If symptoms occur shortly after taking medication: contact a doctor and note when each symptom occurred.
• Inform the doctor about all medications, including over-the-counter, herbal, and dietary supplements.
• Obtain an allergy passport and carry it with you. Present it when new medications are prescribed. Excipients such as preservatives can also trigger reactions. Often, there are equivalent medications available without suspicious additives.